Multi Organ Dysfunction following Consumption of tubers of GloriosaSuperba: A Rare Case Report
PharmaTutor (August - 2017)
ISSN: 2347 - 7881
(Volume 5, Issue 8)
Received On: 30/04/2017; Accepted On: 06/05/2017; Published On: 01/08/2017
K. Vinod1⃰, BN. Surendra Reddy1, K. Chandra Sekhar2, D. Ranganayakulu1
1 Department of Pharmacy Practice,
Sri Padmavathi School of Pharmacy, Tirupati, India.
2 Department of General Medicine,
Sri Venkateswara Medical College, Tirupati, Andhra Pradesh, India
A 25 years married man was admitted on to emergency acute medical care unit. He had fallen ill after an afternoon meal from 4 days ago which consisted of rice and 3 tubers identified as gloriosa superb. About 3hrs after the ingestion, he developed abdominal pain, vomiting (15-20 episodes), and watery diarrhoea 15-20 episodes. He developed bleeding gums, yellowish discoloration, hematemesis 30-50 ml, 24episodes, haematuria, decreased urine output along with continued diarrhoea and vomiting. He was treated with iv fluids crystalloids and colloids titrated, 1 fresh frozen plasma (FFP), 1fresh platelet transfusion, inj. vit K, supportive treatment with close monitoring of vitals. Therapy as planned for ventilator support, however had ever had bleeding per rectum and hematemesis with aspiration, even with best available resuscitative efforts he succumbed to his illness and declared clinically dead after 36hrs of admission, his cause of death was given as multiorgan dysfunction see to gloriosa superb. Though poisoning with gloriosasuperba is rare it is mostly fatal and requires aggressive and prompt treatment is mandatory from saving the patient from death.
How to cite this article: Vinod K, Reddy BNS, Sekhar KC, Ranganayakulu D; Multi Organ Dysfunction following Consumption of tubers of GloriosaSuperba: A Rare Case Report; PharmaTutor; 2017; 5(8); 46-48